Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 3, 2014, 12:07 PM CDT for Morrison County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 12:07 PM CDT (17:07 UTC)
- Expired
- Aug 3, 2014, 12:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 144 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194
WWUS83 KMPX 031707
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1207 PM CDT SUN AUG 3 2014
MNZ043-044-031745-
MILLE LACS-MORRISON-
1207 PM CDT SUN AUG 3 2014
AT 1205 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF MILLE LACS KATHIO STATE PARK. THIS
STORM WAS MOVING EAST AT 15 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARDING.
HILLMAN.
VINELAND.
ONAMIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4620 9375 4590 9371 4597 9412 4616 9415
4617 9412 4616 9383 4619 9382
TIME...MOT...LOC 1706Z 268DEG 11KT 4607 9392
$$
AJZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:00 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 7:00 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 700 AM CDT SUN AUG 3 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 303 AM CDT SUN AUG 3 2014 SIMILAR TO YESTERDAY MORNING...SKIES HAVE CLEARED AND FOG HAS DEVELOPED IN MANY AREAS OF CENTRAL MN AND WESTERN WI EARLY THIS MORNING. DENSE FOG IS RATHER LOCALIZED AND IS MOST LIKELY TO OCCUR IN AREAS WITH RAINFALL YESTERDAY. IT WON/T LAST LONG THIS MORNING AND DISSIPATION SHOULD OCCUR BY 8 OR 9 AM. THERE IS VIRTUALLY NO PRESSURE GRADIENT ACROSS THE EASTERN TWO THIRDS OF THE CONUS. THUS...EXPECTING VERY SIMILAR CONDITIONS AGAIN TODAY. THE MAIN DRIVER FOR CONVECTIVE ACTIVITY WILL BE WEAK RIPPLES EMBEDDED WITHIN THE NORTHWEST FLOW AND RESIDUAL OUTFLOW BOUNDARIES. MOST CONVECTIVE ALLOWING MODELS SHOW AN EAST-WEST ORIENTED BROKEN LINE OF STORMS DEVELOPING OVER CENTRAL MN AND NORTHWESTERN WI BY LATE MORNING. IT SLOWLY SAGS SOUTH FOR A FEW HOURS...THEN IT IS TORN APART BY PROGRESSIVE OUTFLOW BOUNDARIES WITH NEW DEVELOPMENT OCCURRING ALONG THESE BOUNDARIES. SO...EXPECTING SCATTERED ACTIVITY FOR MUCH OF THE AFTERNOON. CANNOT RULE OUT SOME ISOLATED CELLS PERSISTING THROUGH TONIGHT...ESPECIALLY ACROSS SRN/WRN MN WHERE A WEAK BOUNDARY WILL REMAIN. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 303 AM CDT SUN AUG 3 2014 THE LONGER TERM CONTINUES TO SHOW DRYING BEHIND OF FRONT WILL DROP SOUTH OF THE ARE MONDAY. BOTH THE GFS AND ECMWF DROP A STRONG SHORT WAVE TROUGH BEHIND THE FRONT INTO MONDAY. INSTABILITY INCREASES ALONG THE DRYING AND WITH TROUGH MOVING THROUGH...IT SHOULD BE ENOUGH TO GENERATE SOME SCATTERED CONVECTION DEVELOPING MONDAY MORNING INTO CENTRAL MN AND DROPPING SOUTH AND EAST IN THE AFTERNOON. EXPECT THIS TO EXIT EARLY MONDAY EVENING. THEN SURFACE HIGH PRESSURE DROPS SOUTH OVER THE GREAT LAKES REGION AND SHOULD DRY THE CWA INTO TUESDAY. MODELS CONTINUE TO INDICATE ANOTHER VIGOROUS SHORT WAVE DROPPING SOUTHEAST ACROSS THE EASTERN DAKOTAS AND SOUTHWEST MN TUESDAY NIGHT INTO WEDNESDAY. THERE SHOULD BE A FAIR GRADIENT TO THE PRECIPITATION BECAUSE OF THE PROXIMITY OF THE HIGH...AND WILL LIMIT IT TO SOUTHWEST PORTIONS OF THE CWA TUESDAY NIGHT INTO WEDNESDAY. THE GREATEST SHIFT IN THE MODELS WAS THE RIDGING THAT DEVELOPS OVER THE CENTRAL CONUS THROUGH THE LATER PART OF THE WEEK. THIS ALLOWED A LARGE DRY HIGH PRESSURE AREA TO DROP OVER THE GREAT LAKES WEDNESDAY THROUGH THE END OF THE WEEK. THIS SHOULD PROMOTE DRY AND MILD CONDITIONS OVER MUCH OF THE EASTERN CWA THROUGH THE LATER PART OF THE WEEK. KEPT POPS LIMITED TO THE SOUTHWEST AREAS THROUGH THURSDAY. AS THE RIDGE BEGINS TO BREAK DOWN WITH THE WESTERN CONUS TROUGH MOVING A BIT MORE EAST...WE SHOULD BEGIN TO DEVELOP A MORE FAVORABLE WEATHER REGIME FOR PRECIPITATION TO MOVE INTO THE AREA. MORE VIGOROUS WAVES SHOULD BEGIN TO THE AFFECT THE AREA BY NEXT WEEKEND. WE SHOULD SEE TEMPERATURES RANGING CLOSE TO SEASONAL NORMALS...PERHAPS A BIT COOLER IN THE WAKE OF THE FRONT INTO MIDWEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 655 AM CDT SUN AUG 3 2014 WIDESPREAD FOG WILL LIFT EARLY THIS MORNING WITH VFR CONDITIONS EXPECTED AREAWIDE BY 14Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE MORNING ACROSS CENTRAL MN AND EXPAND SOUTHWARD DURING THE AFTERNOON. NOT OVERLY CONFIDENT ANY ONE TAF LOCATION WILL BE IMPACTED...SO KEPT PROB30S OR DRY CONDITIONS GOING FOR NOW. ACTIVITY WILL WANE EARLY THIS EVENING. MORE FOG COULD REDEVELOP OVERNIGHT. KMSP...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. COULD SEE BRIEF DETERIORATING CONDITIONS THIS AFTERNOON WITH ANY SHOWER OR STORM...BUT THE PROBABILITY OF OCCURRENCE IS NOT PARTICULARLY HIGH. /OUTLOOK FOR KMSP/ MON...VFR. CHANCE TSRA. WINDS ENE 5-10 KTS. TUE...VFR. WINDS ENE 5-10 KTS. WED...VFR. WINDS ESE 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...BORGHOFF LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, Aug 3, 8:55 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 855 AM CDT SUN AUG 3 2014 MNZ041-042-047>049-054>058-064>067-073>077-082>085-091>093-041400- DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN- 855 AM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND EARLY TONIGHT. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THE PERIOD. THE GREATEST CHANCES WILL OCCUR MONDAY...AND OVER SOUTH CENTRAL MINNESOTA TUESDAY NIGHT INTO WEDNESDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ043>045-050>053-059>063-068>070-078-WIZ014>016-023>028-041400- MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA- GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 855 AM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND EARLY TONIGHT. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY....AND AGAIN FROM THURSDAY NIGHT INTO THE WEEKEND. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 3, 12:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1207 PM CDT SUN AUG 3 2014
MNZ043-044-031745-
MILLE LACS-MORRISON-
1207 PM CDT SUN AUG 3 2014
AT 1205 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF MILLE LACS KATHIO STATE PARK. THIS
STORM WAS MOVING EAST AT 15 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARDING.
HILLMAN.
VINELAND.
ONAMIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4620 9375 4590 9371 4597 9412 4616 9415
4617 9412 4616 9383 4619 9382
TIME...MOT...LOC 1706Z 268DEG 11KT 4607 9392
AJZNearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.